Alert archive / Colorado / Wind Chill Warnings in 2014

Wind Chill Warning 2, NWS Denver/Boulder, CO

December 30, 201411 counties in Colorado

NWS Denver/Boulder, CO issued this wind chill warning at Dec 30, 2014, 5:53 AM MST for 11 counties in Colorado. It took effect at Dec 30, 2014, 10:48 AM MST. It was in force for 23 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 30, 2014, 5:53 AM MST (12:53 UTC)
In effect from
Dec 30, 2014, 10:48 AM MST
Expired
Dec 31, 2014, 10:00 AM MST
In force
23 hr
Issued by
NWS Denver/Boulder, CO

Counties Adams County, CO, Arapahoe County, CO, Douglas County, CO, Elbert County, CO, Lincoln County, CO, Logan County, CO, Morgan County, CO, Phillips County, CO, Sedgwick County, CO, Washington County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 78 km from the middle of the area, began a volume at 12:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 0.9 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-12-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-12-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -34 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
703 m above ground
0-6 km bulk shear
108 kt
0-1 km storm-relative helicity
-34 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

344 
WWUS45 KBOU 301253
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
553 AM MST TUE DEC 30 2014

...AN ARCTIC AIRMASS WILL BRING BITTERLY COLD WIND CHILLS TONIGHT
AND WEDNESDAY MORNING...

.AN ARCTIC AIRMASS OVER NORTHEAST COLORADO WILL BRING VERY COLD
TEMPERATURES TODAY AND TONIGHT. SOUTHWEST WINDS OF 5 TO 15 MPH
WILL COMBINE WITH TEMPERATURES OF 10 BELOW ZERO TO 20 BELOW ZERO
TO PRODUCE WIND CHILLS OVER 25 BELOW ZERO TO 35 BELOW ZERO TONIGHT
AND WEDNESDAY MORNING. THIS SYSTEM WILL CONTINUE TO BRING PERIODS
OF LIGHT SNOW THROUGH THE MORNING HOURS WITH LIGHT SNOWFALL
ACCUMULATIONS.

COZ041-045>047-049-302100-
/O.CAN.KBOU.WW.Y.0043.000000T0000Z-141230T1800Z/
/O.NEW.KBOU.WC.W.0002.141231T0200Z-141231T1600Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
WASHINGTON COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BENNETT...BYERS...DEER TRAIL...LEADER...AGATE...HUGO...
LIMON...MATHESON...FORDER...KARVAL...KUTCH...PUNKIN CENTER...
AKRON...COPE...LAST CHANCE...OTIS
553 AM MST TUE DEC 30 2014

...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
MST WEDNESDAY...
...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST
WEDNESDAY. THE WINTER WEATHER ADVISORY HAS BEEN CANCELLED. 

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED
  SKIN.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

COZ034-036-037-039-040-301400-
/O.CAN.KBOU.WW.Y.0043.000000T0000Z-141230T1800Z/
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
INCLUDING THE CITIES OF...BERTHOUD PASS...BRECKENRIDGE...
EAST SLOPES MOSQUITO RANGE...EAST SLOPES SOUTHERN GORE RANGE...
EISENHOWER TUNNEL...INDIAN PEAKS...KENOSHA MOUNTAINS...
MOUNT EVANS...WILLIAMS FORK MOUNTAINS...WINTER PARK...BAILEY...
CENTRAL CITY...EVERGREEN...GEORGETOWN...IDAHO SPRINGS...
WESTCREEK...FAIRPLAY...HARTSEL...LAKE GEORGE...SOUTH PARK...
ARVADA...BOULDER...GOLDEN...LAKEWOOD...LONGMONT...AURORA...
BRIGHTON...CITY OF DENVER...DENVER INTERNATIONAL AIRPORT...
HIGHLANDS RANCH...LITTLETON...PARKER
553 AM MST TUE DEC 30 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN DENVER HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

PERIODS OF LIGHT SNOW WILL CONTINUE THIS MORNING AND TAPER OFF
THIS AFTERNOON. ADDITIONAL SNOWFALL WILL BE LIGHT...THEREFORE THE
WINTER WEATHER ADVISORY HAS BEEN CANCELED. IT WILL REMAIN BITTERLY
COLD TODAY WITH TEMPERATURES REMAINING BELOW ZERO. 

$$

COZ042-044-048-050-051-302100-
/O.NEW.KBOU.WC.W.0002.141231T0200Z-141231T1600Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-LOGAN COUNTY-SEDGWICK COUNTY-
PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
CROOK...MERINO...STERLING...PEETZ...JULESBURG...OVID...SEDGWICK...
AMHERST...HAXTUN...HOLYOKE
553 AM MST TUE DEC 30 2014

...WIND CHILL WARNING IN EFFECT FROM 7 PM THIS EVENING TO 9 AM
MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 9 AM MST
WEDNESDAY. 

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER EXPOSED
  SKIN.

 PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
5 follow-up statements
873 
WWUS45 KBOU 301748
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1048 AM MST TUE DEC 30 2014

...AN ARCTIC AIRMASS WILL CONTINUE TO BRING BITTERLY COLD WIND
CHILLS TO THE EASTERN PLAINS THROUGH WEDNESDAY MORNING...

COZ046-047-310200-
/O.EXT.KBOU.WC.W.0002.141230T1748Z-141231T1600Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
1048 AM MST TUE DEC 30 2014

...WIND CHILL WARNING NOW IN EFFECT UNTIL 9 AM MST WEDNESDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$

COZ041-310200-
/O.NEW.KBOU.WC.Y.0008.141230T1748Z-141231T0200Z/
/O.CON.KBOU.WC.W.0002.141231T0200Z-141231T1600Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR
1048 AM MST TUE DEC 30 2014

...WIND CHILL ADVISORY IN EFFECT UNTIL 7 PM MST THIS EVENING...
...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
9 AM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM MST THIS EVENING. 

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

COZ042-044-045-048>051-310200-
/O.CON.KBOU.WC.W.0002.141231T0200Z-141231T1600Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1048 AM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT FROM 7 PM THIS EVENING TO
9 AM MST WEDNESDAY...

* WIND CHILL VALUES...25 BELOW ZERO TO 35 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN.

&&

$$
881 
WWUS45 KBOU 310214
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
714 PM MST TUE DEC 30 2014

...AN ARCTIC AIRMASS WILL CONTINUE TO BRING BITTERLY COLD WIND
CHILLS TO THE EASTERN PLAINS THROUGH WEDNESDAY MORNING...

.VERY COLD TEMPERATURES WILL OCCUR OVER NORTHEASTERN COLORADO
TONIGHT. EARLY EVENING TEMPERATURES WERE ALREADY AROUND 10 BELOW
ZERO...AND LOWS WILL RANGE FROM 12 TO 22 BELOW. WINDS WILL NOT BE
STRONG...BUT 5 TO 10 MPH WINDS COMBINED WITH THE BITTER COLD
TEMPERATURES WILL STILL PRODUCE DANGEROUS WIND CHILL VALUES. 

COZ041-311200-
/O.EXP.KBOU.WC.Y.0008.000000T0000Z-141231T0200Z/
/O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR
714 PM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

* WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO
COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK
WHATEVER PROTECTION IS AVAILABLE.

&&

$$

COZ042-044-045-048>051-311200-
/O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-LOGAN COUNTY-
WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...BRIGGSDALE...GROVER...PAWNEE BUTTES...
RAYMER...STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...
BENNETT...BYERS...DEER TRAIL...LEADER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
714 PM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

* WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO
COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK
WHATEVER PROTECTION IS AVAILABLE.

&&

$$

COZ046-047-311200-
/O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
INCLUDING THE CITIES OF...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER
714 PM MST TUE DEC 30 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST
WEDNESDAY...

* WIND CHILL VALUES...20 BELOW ZERO TO 30 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO
COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK
WHATEVER PROTECTION IS AVAILABLE.

&&

$$

GIMMESTAD
460 
WWUS45 KBOU 311109
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
409 AM MST WED DEC 31 2014

...AN ARCTIC AIRMASS WILL CONTINUE TO BRING BITTERLY COLD WIND
CHILLS TO THE EASTERN PLAINS THIS MORNING...

COZ041-042-044>051-311600-
/O.CON.KBOU.WC.W.0002.000000T0000Z-141231T1600Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
409 AM MST WED DEC 31 2014

...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS
MORNING...

* WIND CHILL VALUES...25 BELOW ZERO TO 40 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN LESS THAN 30 
  MINUTES. IF VENTURING OUTSIDE DRESS IN LAYERS AND COVER 
  EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO
COVER ALL OF YOUR SKIN. BRING PETS INSIDE AND GIVE LIVESTOCK
WHATEVER PROTECTION IS AVAILABLE.

&&

$$
762 
WWUS45 KBOU 311447
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
747 AM MST WED DEC 31 2014

...AN ARCTIC AIRMASS WILL CONTINUE TO BRING DANGEROUSLY COLD WIND
CHILLS TO THE EASTERN PLAINS THIS MORNING...

COZ041-042-044>051-311700-
/O.EXT.KBOU.WC.W.0002.000000T0000Z-141231T1700Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
747 AM MST WED DEC 31 2014

...WIND CHILL WARNING NOW IN EFFECT UNTIL 10 AM MST THIS
MORNING...

* WIND CHILL VALUES...25 BELOW ZERO TO 45 BELOW ZERO.

* IMPACTS...FROSTBITE CAN OCCUR ON EXPOSED SKIN IN AS LITTLE AS 10
  MINUTES. IF VENTURING OUTSIDE DRESS IN MULTIPLE LAYERS OF
  CLOTHING AND COVER ALL EXPOSED SKIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL
RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF
PRECAUTIONS ARE NOT TAKEN. IF YOU MUST BE OUTSIDE...BE SURE TO
COVER ALL OF YOUR SKIN AND DRESS IN MULTIPLE LAYERS OF CLOTHING.
BRING PETS INSIDE AND GIVE LIVESTOCK WHATEVER PROTECTION IS
AVAILABLE.

&&

$$

BARJENBRUCH
237 
WWUS45 KBOU 311700
WSWBOU

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1000 AM MST WED DEC 31 2014

COZ041-042-044>051-311800-
/O.EXP.KBOU.WC.W.0002.000000T0000Z-141231T1700Z/
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
INCLUDING THE CITIES OF...CASTLE ROCK...ELBERT...FONDIS...KIOWA...
LARKSPUR...BRIGGSDALE...GROVER...PAWNEE BUTTES...RAYMER...
STONEHAM...BRUSH...FORT MORGAN...GOODRICH...WIGGINS...BENNETT...
BYERS...DEER TRAIL...LEADER...AGATE...HUGO...LIMON...MATHESON...
FORDER...KARVAL...KUTCH...PUNKIN CENTER...CROOK...MERINO...
STERLING...PEETZ...AKRON...COPE...LAST CHANCE...OTIS...
JULESBURG...OVID...SEDGWICK...AMHERST...HAXTUN...HOLYOKE
1000 AM MST WED DEC 31 2014

...WIND CHILL WARNING WILL EXPIRE AT 10 AM MST THIS MORNING...

WIND CHILL READINGS WERE SLOWLY RISING THIS MORNING. THEY WILL
CONTINUE TO IMPROVE THROUGHOUT THE DAY AS TEMPERATURES GRADUALLY
WARM. 

IF YOU ARE VENTURING OUTDOORS TODAY OR TONIGHT...YOU SHOULD STILL
DRESS WARMLY IN SEVERAL LAYERS OF CLOTHING AND COVER ANY EXPOSED
SKIN. OVERNIGHT LOW TEMPERATURES WILL DROP BELOW ZERO AGAIN.

$$

BARJENBRUCH

What forecasters said that day

The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this wind chill warning went out at Dec 30, 4:00 AM MST, 1 hour 53 minutes earlier.

Area forecast discussion, Dec 30, 4:00 AM MST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
400 AM MST TUE DEC 30 2014

.SHORT TERM...(TODAY THROUGH TONIGHT )
ISSUED AT 356 AM MST TUE DEC 30 2014

ARCTIC AIR WILL CONTINUE TO OOZE INTO COLORADO TODAY. TEMPERATURES
UPSTREAM IN MONTANA AND WYOMING REMAINED STEADY OR SLOWLY FELL THE
PAST 24 HOURS. WOULD EXPECT TEMPERATURES TO CONTINUE TO SLOWLY FALL
THROUGH MID MORNING AND THEN REMAIN NEARLY STEADY. COULD SEE A LIGHT
UPTICK IN TEMPERATURES THIS AFTERNOON IF SOME SUN IS ABLE TO BREAK
THROUGH. WILL KEEP HIGH TEMPERATURES NEAR ZERO ACROSS NORTHEAST
COLORADO WITH SUB ZERO TEMPERATURES FOR THE FOOTHILLS AND MOUNTAINS.

UPPER LEVEL LOW DROPPING SOUTH OVER THE GREAT BASIN IS PUSHING THE
JET NORTH THIS MORNING AND APPEARS THE SNOW IS SHIFTING NORTH AS
WELL. RADAR IS SHOWING THAT SNOW IS DECREASING ACROSS MOST OF THE
AREA...LIKELY DUE TO THE JET SHIFTING NORTH. THERE IS SOME ENHANCE
ON IR SATELLITE AND RADAR DUE TO THE JET OVER WESTERN COLORADO. WILL
CANCEL THE ADVISORY AT 12Z IF SNOW DOES NOT START TO REFORM. EXPECT
ANY ADDITIONAL SNOW TO BE LESS THAN 2 INCHES.

SKIES ARE EXPECTED TO CLEAR OVERNIGHT AND ALLOW TEMPERATURES TO
PLUMMET BELOW ZERO. STILL EXPECT TEMPERATURES TO FALL BELOW -10F FOR
MOST OF THE EASTERN PLAINS. CURRENT TEMPERATURES IN THE MOUNTAIN
VALLEYS OF WYOMING AND SOUTHWEST MONTANA ARE -20F TO -30F AND THIS
AIR IS MOVING THIS DIRECTION. SO THE COLORADO MOUNTAIN VALLEYS COULD
SEE THESE COLD TEMPERATURES TONIGHT. LEE SIDE TROUGH WILL DEVELOP
LATE TONIGHT AND PRODUCE LIGHT DOWNSLOPE WINDS IN THE FOOTHILLS AND
SOUTHWEST WINDS ON THE EASTERN PLAINS. THESE DOWNSLOPE WINDS WILL
INCREASE TEMPERATURES LATE TONIGHT IN THE FOOTHILLS. FOR THE
PLAINS...THE COLD AIR WILL REMAIN AND PLACE. THIS COMBINED WITH
SOUTHWEST WINDS OF 5 TO 15 MPH WILL PRODUCE VERY COLD WIND CHILLS.
WILL ISSUE A WIND CHILL WARNING FOR THE EASTERN PLAINS FOR TONIGHT
AND WEDNESDAY MORNING.

.LONG TERM...(WEDNESDAY THROUGH MONDAY)
ISSUED AT 356 AM MST TUE DEC 30 2014

WEDNESDAY STARTS OUT BITTERLY COLD WITH CLEARING SKIES...LIGHT
NWLY SFC WINDS AND SUB-ZERO AIR TEMPS CREATING DANGEROUSLY COLD
WIND CHILLS ON THE NORTHEAST PLAINS WHERE A WIND CHILL WARNING
WILL REMAIN IN EFFECT UNTIL 16Z THAT MORNING. AS THE DAY GOES ON
THE CWA SHOULD QUICKLY TRANSITION TO A DRIER/SLIGHTLY WARMER
ENVIRONMENT WITH THE ARCTIC AIRMASS CURRENTLY GRIPPING THE PLAINS
BEING NUDGED OUT WITH THE DEVELOPMENT OF SWLY LOW AND MID-LEVEL
FLOW. THE SHIFT TO A SWLY FLOW ALOFT IS IN RESPONSE TO A CLOSED
500 MB LOW/UPPER TROUGH SWINGING SWWRD OVER THE LOWER SOUTHWEST
DESERT DURING THE DAY WEDNESDAY. THE NAM...GFS...ECMWF...SREF AND
CANADIAN MODELS ALL SHOW THIS CLOSED LOW AND UPPER TROUGH
MIGRATING NORTHEASTWARD OVER THE 4-CORNER AREA BY LATE WEDNESDAY
NIGHT WHERE THE TROUGH THEN ELONGATES NEWRD ACRS COLORADO. AT
LEAST 3 OF THESE MODELS SHOW A SECONDARY UPPER LOW FORMING
OVER/NEAR NERN COLORADO BY THURSDAY AFTERNOON. DURING THE DAY
THURSDAY MODELS SHOW LOW AND MID-LEVELS MOISTENING BEGINNING OVER
SWRN SECTIONS OF THE CWA WITH LIGHT QPF DEVELOPING OVER HIGHER
ELEVATIONS ROUGHLY SOUTH OF I-70 BY MIDDAY. BY THURSDAY EVENING
GFS INDICATES WEAK QG MID-LEVEL ASCENT AND INSTABILITY SPREADING
OVER THE HIGH COUNTRY AND ADJACENT HIGH PLAINS AND 20-35KT E-NELY
MID-LEVEL FLOW WITH THE SECONDARY UPPER LOW SLIPPING TO OUR
SOUTHEAST. WHAT MODELS LACK TO SHOW IS LOW-LEVEL NELY/UPSLOPE FLOW
EAST OF THE MTNS DURING THE PERIOD OF BEST MOISTURE AND LIFT THURSDAY
NIGHT. THAT SAID...STILL BELIEVE THERE'S SUFFICIENT JUSTIFICATION
TO INTRODUCE LOW POPS ON THE PLAINS LATE THURSDAY AFTERNOON AND
OVERNIGHT...MAINLY ALONG THE FRONT RANGE AND OVER THE PALMER
DIVIDE...AS WELL AS INCREASE POPS 10-20 PCT ACROSS THE HIGH
COUNTRY. IT'S A SMALL SYSTEM AND BY FRIDAY MORNING MOST OF THE
LIGHT PCPN IT MANAGES TO PRODUCE SHOULD BE WRAPPING UP.

FRIDAY THROUGH MONDAY...UPPER LOW MOVES OUT ON FRIDAY WHICH OPENS
THE WAY TO WARMER TEMPERATURES AND DRY CONDITIONS OVER THE WEEKEND
AND MONDAY. ALTHOUGH DAYTIME TEMPERATURES ARE EXPECTED TO REMAIN
BELOW AVERAGE FOR THE DATE. WEST-NORTHWESTERLY FLOW ALOFT WILL
DOMINATE AS A LARGE UPPER RIDGE BUILDS OVER THE WEST COAST.

&&

.AVIATION...(FOR THE TAFS THROUGH 12Z WEDNESDAY MORNING)
ISSUED AT 356 AM MST TUE DEC 30 2014

PERIODS OF LIGHT SNOW WILL CONTINUE THROUGH 18Z AND THEN COME TO AN
END BY 00Z. CEILINGS WILL GENERALLY RANGE FROM 1000 TO 3000 FEET
THOUGH OCCASIONALLY MAY RISE TO 6000 TO 8000 FEET. ADDITIONAL
SNOWFALL FOR THE DENVER AIRPORTS IS EXPECTED TO BE AN INCH OR LESS.
SKIES WILL CLEAR OUT AFTER 00Z. NORTHEAST TO EAST SURFACE WINDS LESS
THAN 10 KNOTS WILL PREVAIL THROUGH 00Z. WINDS WILL TURN NORMAL
DRAINAGE DIRECTION OVERNIGHT.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
WIND CHILL WARNING FROM 7 PM THIS EVENING TO 9 AM MST WEDNESDAY
FOR COZ041-042-044>051.

&&

SHORT TERM...MEIER
LONG TERM...BAKER
AVIATION...MEIER
Hazardous weather outlook, Dec 30, 5:12 AM MST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
512 AM MST TUE DEC 30 2014

COZ030>051-311215-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
512 AM MST TUE DEC 30 2014

...ARCTIC AIRMASS WILL BRING BITTERLY COLD TEMPERATURES THROUGH
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

AN ARCTIC AIRMASS WILL BE OVER THE NORTHEAST COLORADO THROUGH
TONIGHT. MANY LOCATIONS WILL NOT CLIMB ABOVE ZERO TODAY. CLEARING
SKIES TONIGHT WILL ALLOW TEMPERATURES TO FALL WELL BELOW ZERO
WITH LOWS OF 10 BELOW ZERO TO 20 BELOW ZERO ACROSS NORTHEAST
COLORADO. LIGHT SNOW WILL TO DECREASE TODAY. ADDITIONAL SNOWFALL
WILL GENERALLY BE AN INCH OR LESS...THOUGH UP TO 2 INCHES WILL BE
POSSIBLE OVER THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTER A BITTERLY COLD TUESDAY NIGHT EXPECT DRY AND WARMER
CONDITIONS ON WEDNESDAY. ON THURSDAY A STORM SYSTEM LIFTING OUT
OF THE DESERT SOUTHWEST IS EXPECTED TO BRING LIGHT SNOWFALL TO
THE MOUNTAINS ROUGHLY SOUTH OF INTERSTATE 70 BY THE AFTERNOON. AS
THIS STORM SYSTEM PASSES TO OUR SOUTH THURSDAY NIGHT...THE CHANCE
OF SNOW WILL INCREASE ACROSS THE HIGH COUNTRY WITH LIGHT
ACCUMULATIONS POSSIBLE OVERNIGHT. THERE IS ALSO A SLIGHT CHANCE
OF SNOW AT LOWER ELEVATIONS MAINLY WITHIN THE INTERSTATE 25
CORRIDOR AND OVER THE PALMER DIVIDE THURSDAY NIGHT. DRIER AND
WARMER CONDITIONS WILL THEN RETURN TO THE OUTLOOK AREA FOR THE
PERIOD FRIDAY THROUGH MONDAY WITH A LARGE HIGH PRESSURE RIDGE
BUILDING IN FROM THE WEST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MEIER/BAKER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 10:48 AM MSTWind Chill AdvisoryBOUArapahoe, Douglas, Elbert8 hr

Nearby

Wind Chill Warnings in Colorado, 2014Every wind chill warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.